Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 4, NWS Wilmington, NC

August 14, 2025Brunswick County, North Carolina

NWS Wilmington, NC issued this tornado warning at Aug 14, 2025, 5:39 PM EDT for Brunswick County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2025, 5:39 PM EDT (21:39 UTC)
Expired
Aug 14, 2025, 6:15 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 14 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS52 KILM 142139
TORILM
NCC019-142215-
/O.NEW.KILM.TO.W.0004.250814T2139Z-250814T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
539 PM EDT Thu Aug 14 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  South central Brunswick County in southeastern North Carolina...

* Until 615 PM EDT.

* At 539 PM EDT, a confirmed waterspout was located just offshore
  near Ocean Isle Beach, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Public confirmed waterspout offshore that may move 
           onshore.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will be near...
  Holden Beach around 545 PM EDT.

Other locations impacted by this tornado include Varnamtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.

&&

LAT...LON 3391 7834 3390 7836 3390 7839 3398 7827
      3391 7816
TIME...MOT...LOC 2139Z 243DEG 16KT 3388 7838 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

IGB
1 follow-up statement
183 
WWUS52 KILM 142212
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
612 PM EDT Thu Aug 14 2025

NCC019-142222-
/O.EXP.KILM.TO.W.0004.000000T0000Z-250814T2215Z/
Brunswick NC-
612 PM EDT Thu Aug 14 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL BRUNSWICK COUNTY WILL EXPIRE
AT 615 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.

&&

LAT...LON 3391 7834 3390 7836 3390 7839 3398 7827
      3391 7816
TIME...MOT...LOC 2212Z 243DEG 16KT 3395 7823 

$$

IGB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 14, 2:22 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 14, 2:22 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
222 PM EDT Thu Aug 14 2025

.SYNOPSIS...
Unsettled weather will continue through the end of the week as a
few disturbances impact the area. Drier weather is then expected
early next week as high pressure returns. Rain chances will
increase into mid next week as moisture recovers.

&&

.NEAR TERM /THROUGH FRIDAY/...
Key Messages/Highlights:
*Higher than normal rain chances, mainly thru this eve
*Low flash flood risk
*Very low severe storm risk
*Near to a bit above normal lows and near normal highs; max heat
indices Fri could approach Heat Advisory levels (105 degrees)

Confidence:
*Moderate to High

Details: A surface trough and weak area of low pressure, along with
an upper disturbance and abundant tropical moisture, will keep it
more unsettled than normal at least thru this eve. Locally heavy
rainfall could lead to flash flooding, mainly north and east of
roughly Myrtle Beach, Marion and Lumberton. An isolated strong to
marginally severe storm is possible, mostly east of I-95. Low clouds
and some fog are expected tonight as higher clouds diminish and
subsidence increases behind the shortwave. Lows near to slightly
above normal in the mid 70s most places. Rain coverage/amounts look
less on Friday due to less forcing. Highs Friday should be near 90
with heat indices likely peaking in the lower to possibly mid 100s,
although a Heat Advisory is not anticipated since they should stay
mostly below 105 degrees.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Increasing depth of northerly winds should really start cutting down
on precip chances Friday night. The boundary falls apart on Saturday
and while we retain NE flow there is just a healthy enough shortwave
due that rain chances to develop once again, highest along the
coast. Behind this feature there will be another push of dry air and
Saturday night will be rain-free and with more comfortable
dewpoints.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Sunday will be a nice late summer day with more sunshine than we've
seen in a while and only a very small chance for a coastal shower.
Precipitation likely also fails to make an appearance on Monday as
we hold onto light NE winds. Flow starts turning back to southerly
Monday night into Tuesday at which time dewpoints creep up and minor
rain chances return. The late period forecast looks like typical
August weather with a ridge building in from the west, seasonable
temps, and mainly afternoon thunderstorms affecting roughly 30
percent of the area. Recurving Erin probably makes its closest
approach at the end of the period, likely remaining comfortably well
offshore. We still do expect a long period of dangerous rip currents
possibly as early as Sunday but now more likely on Monday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Moderate confidence through 18Z/15. Main concerns are a moderate to
high risk for showers/storms, mainly this aftn/eve, with a low to
moderate risk Fri, as a trough lingers over and near the area. With
heavy rain likely at times, could see brief periods of LIFR
conditions. There is also a moderate to high risk for MVFR/IFR cigs
and vsbys tonight into Fri AM.

Extended Outlook...Periodic flight restrictions are expected due to
showers/storms, mainly each aftn/eve. Fog/low clouds could also
cause brief restrictions each late night/morning.

&&

.MARINE...
Through Friday...A trough will remain over or near the waters with
no significant winds/seas expected. Seas will stay 3 ft or less, a
a combination of small wind waves and 8-9 sec ESE swell.

Friday night through Tuesday... Rather unusual post-frontal
northerly flow to start the period. There is still supposed to be a
surge of NE wind and waves as this happens but it has become much
more negligible in guidance.  As the diminutive NE wind waves start
to interact with Erin swells Monday there shouldn't be too many
problems as they remain small. On Tuesday the swells grow and
conditions will go downhill, not quite to advisory levels just
yet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 4 PM EDT this afternoon for
     NCZ107.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...RJB
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...RJB
MARINE...RJB/MBB
Hazardous weather outlook, Aug 14, 10:02 AM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1002 AM EDT Thu Aug 14 2025

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-151415-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
1002 AM EDT Thu Aug 14 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Showers and thunderstorms with heavy rainfall could produce
localized flash flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-151415-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1002 AM EDT Thu Aug 14 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Showers and thunderstorms with heavy rainfall could produce
localized flash flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Long period swells from Tropical Cyclone Erin could produce rough
surf and strong rip currents early next week, likely starting
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-151415-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1002 AM EDT Thu Aug 14 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Long period swells from Tropical Cyclone Erin, as early as Monday,
could produce challenging boating conditions across shallow
bathymetry waters such as Frying Pan Shoals, the mouths of Winyah
Bay and Cape Fear River, and area inlets to and from the Atlantic.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-151415-
Inland New Hanover-
1002 AM EDT Thu Aug 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Showers and thunderstorms with heavy rainfall could produce
localized flash flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Minor coastal flooding is possible along the lower Cape Fear River during
the afternoon high tides through at least the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 14, 12:21 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1221 PM EDT Thu Aug 14 2025

SCZ032-039-141715-
Williamsburg SC-Florence SC-
1221 PM EDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES THROUGH 115 PM EDT...

At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hebron, or 10 miles northwest of Kingstree, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake City, Kingstree, Cades, and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3370 7999 3372 7998 3377 8000 3381 7995
      3381 7994 3382 7991 3388 7988 3389 7988
      3389 7993 3393 7976 3369 7969 3367 8001
TIME...MOT...LOC 1620Z 262DEG 17KT 3375 7999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RGZ
Special weather statement, Aug 14, 1:18 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
118 PM EDT Thu Aug 14 2025

SCZ039-055-056-141815-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
118 PM EDT Thu Aug 14 2025

...STRONG THUNDERSTORMS WILL IMPACT GEORGETOWN AND SOUTHEASTERN
WILLIAMSBURG COUNTIES THROUGH 215 PM EDT...

At 117 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Earle to near Jamestown. Movement was east
at 25 mph.

HAZARD...Wind gusts up to 40 mph. Torrential rainfall is also
         occurring with these storms and may lead to localized
         flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, DeBordieu Colony, Andrews, Rhems, Trio, Warsaw, Oatland,
Sampit, Plantersville, Lambert, Graves, Earle, Morrisville, and
Georgetown Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3330 7966 3332 7970 3332 7974 3334 7976
      3356 7976 3371 7929 3371 7924 3370 7925
      3369 7923 3371 7920 3330 7917 3327 7956
TIME...MOT...LOC 1717Z 255DEG 20KT 3350 7967 3334 7966

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RGZ
Special weather statement, Aug 14, 1:36 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
136 PM EDT Thu Aug 14 2025

SCZ032-039-141815-
Williamsburg SC-Florence SC-
136 PM EDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLORENCE AND NORTH
CENTRAL WILLIAMSBURG COUNTIES THROUGH 215 PM EDT...

At 136 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake City, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake City, Johnsonville, Pamplico, Hannah, Poston, Kingsburg, and
Scranton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3400 7952 3397 7950 3396 7948 3395 7949
      3393 7947 3393 7946 3392 7946 3392 7945
      3391 7945 3390 7942 3383 7936 3374 7973
      3394 7979
TIME...MOT...LOC 1736Z 254DEG 20KT 3387 7967

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RGZ
Special weather statement, Aug 14, 3:11 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington NC
311 PM EDT Thu Aug 14 2025

SCZ054-058-059-141945-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
311 PM EDT Thu Aug 14 2025

...STRONG THUNDERSTORMS WILL IMPACT HORRY COUNTY THROUGH 345 PM
EDT...

At 311 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Horry to Springmaid Pier.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Myrtle Beach, Conway, North Myrtle Beach, Surfside Beach, Myrtle
Beach Airport, Socastee, Red Hill, Little River, North Myrtle Beach
Airport, Garden City, Horry, Loris, Hickory Grove, Homewood, Horry
Georgetown Technical College Conway Campus, Adrian, Barefoot Landing
Area Of North Myrtle Beach, Nixonville, Wampee, and Goretown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3392 7922 3418 7893 3385 7854 3385 7858
      3382 7867 3377 7877 3370 7888 3359 7899
TIME...MOT...LOC 1911Z 227DEG 32KT 3391 7912 3365 7895

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MBB
Local storm report, Aug 14, 4:52 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
452 PM EDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Waterspout       6 SE Atlantic Beach     33.74N  78.64W
08/14/2025                   AMZ254             SC   Public

            Public reported a waterspout well offshore of Myrtle
            Beach.

&&

Event Number ILM2500449

IGB
Special weather statement, Aug 14, 5:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington NC
516 PM EDT Thu Aug 14 2025

NCZ109-110-142145-
Inland Brunswick NC-Coastal Brunswick NC-
516 PM EDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BRUNSWICK COUNTY
THROUGH 545 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Seaside, or near Ocean Isle
Beach, moving northeast at 25 mph. This storm has had a history of
producing a waterspout offshore, and may try to push onshore as a
brief landspout or weak tornado.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Oak Island, Shallotte, Holden Beach, Ocean Isle Beach, Civie Town,
and Varnamtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3391 7826 3390 7837 3387 7849 3400 7837
      3391 7818
TIME...MOT...LOC 2115Z 238DEG 24KT 3384 7846

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IGB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:58 AM EDTCoastal Flood AdvisoryILMNew Hanover6 hr
Aug 14, 2:10 PM EDTSpecial Marine WarningILM65 min
Aug 14, 3:41 PM EDTAreal Flood AdvisoryILMBrunswick, Columbus3 hr
Aug 14, 3:54 PM EDTAreal Flood AdvisoryILMBladen, Columbus3 hr
Aug 14, 3:59 PM EDTSpecial Marine WarningILM31 min
Aug 14, 4:35 PM EDTSpecial Marine WarningILM40 min
Aug 14, 5:12 PM EDTSpecial Marine WarningILM33 min
Aug 14, 5:16 PM EDTSpecial Weather StatementILMBrunswick29 min
Aug 14, 5:25 PM EDTTornado Warning Tornado observedILMBrunswick35 min
Aug 14, 5:41 PM EDTSpecial Marine WarningILM34 min
Aug 14, 6:12 PM EDTSpecial Weather StatementILMBrunswick33 min
Aug 14, 6:45 PM EDTSpecial Weather StatementILMBrunswick45 min
Aug 14, 6:55 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover3 hr
Aug 14, 7:08 PM EDTAreal Flood AdvisoryILMNew Hanover, Pender3 hr

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.